EconPapers    
Economics at your fingertips  
 

Max-stable processes and stationary systems of Lévy particles

Sebastian Engelke and Zakhar Kabluchko

Stochastic Processes and their Applications, 2015, vol. 125, issue 11, 4272-4299

Abstract: We study stationary max-stable processes {η(t):t∈R} admitting a representation of the form η(t)=maxi∈N(Ui+Yi(t)), where ∑i=1∞δUi is a Poisson point process on R with intensity e−udu, and Y1,Y2,… are i.i.d. copies of a process {Y(t):t∈R} obtained by running a Lévy process for positive t and a dual Lévy process for negative t. We give a general construction of such Lévy–Brown–Resnick processes, where the restrictions of Y to the positive and negative half-axes are Lévy processes with random birth and killing times. We show that these max-stable processes appear as limits of suitably normalized pointwise maxima of the form Mn(t)=maxi=1,…,nξi(sn+t), where ξ1,ξ2,… are i.i.d. Lévy processes and sn is a sequence such that sn∼clogn with c>0. Also, we consider maxima of the form maxi=1,…,nZi(t/logn), where Z1,Z2,… are i.i.d. Ornstein–Uhlenbeck processes driven by an α-stable noise with skewness parameter β=−1. After a linear normalization, we again obtain limiting max-stable processes of the above form. This gives a generalization of the results of Brown and Resnick (1977) to the totally skewed α-stable case.

Keywords: Max-stable random process; Lévy process; Extreme value theory; Poisson point process; Exponential intensity; Kuznetsov measure (search for similar items in EconPapers)
Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S030441491500157X
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:spapps:v:125:y:2015:i:11:p:4272-4299

Ordering information: This journal article can be ordered from
http://http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Stochastic Processes and their Applications is currently edited by T. Mikosch

More articles in Stochastic Processes and their Applications from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2018-11-10
Handle: RePEc:eee:spapps:v:125:y:2015:i:11:p:4272-4299